Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 23, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 4, 2018, 6:52 PM EDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2018, 6:52 PM EDT (22:52 UTC)
- Expired
- May 4, 2018, 8:59 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
470 WHUS71 KCLE 042252 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 652 PM EDT Fri May 4 2018 LEZ142>145-050100- /O.CAN.KCLE.GL.W.0007.000000T0000Z-180505T0000Z/ /O.NEW.KCLE.SC.Y.0023.180504T2252Z-180505T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 652 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 9 PM EDT this evening. The Gale Warning has been cancelled. * WINDS...West 15 to 25 knots diminishing to 10 to 15 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-050700- /O.CAN.KCLE.GL.W.0007.000000T0000Z-180505T0300Z/ /O.NEW.KCLE.SC.Y.0023.180504T2252Z-180505T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 652 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 AM EDT Saturday. The Gale Warning has been cancelled. * WINDS...West 20 to 25 knots with gusts up to 30 knots. Diminishing to 10 to 20 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ061-166>169-050000- /O.CAN.KCLE.GL.W.0007.000000T0000Z-180505T0300Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 652 PM EDT Fri May 4 2018 ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has cancelled the Gale Warning. Winds have dropped below gale force. $$ LEZ162>165-050000- /O.CAN.KCLE.GL.W.0007.000000T0000Z-180505T0000Z/ Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 652 PM EDT Fri May 4 2018 ...GALE WARNING IS CANCELLED... The National Weather Service in Cleveland has cancelled the Gale Warning. Winds have dropped below gale force. $$
1 follow-up statement
819 WHUS71 KCLE 050059 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 859 PM EDT Fri May 4 2018 LEZ146>149-050800- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-180505T0800Z/ /O.NEW.KCLE.SC.Y.0024.180505T0100Z-180505T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 859 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 AM EDT Saturday. * WINDS...Southwest 15 to 25 knots diminishing to 5 to 15 knots. * WAVES...4 to 7 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>145-050200- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-180505T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 859 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 4, 3:04 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 4, 3:04 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
304 PM EDT Fri May 4 2018
.SYNOPSIS...
Low pressure will lift northeast from Michigan into Ontario
tonight. A trailing cold front will push through the region
early evening...followed by high pressure building in overnight
and into Saturday. A cold front will sink south from the upper
lakes Sunday Night bringing the next chance for showers.
&&
.NEAR TERM /THROUGH TONIGHT/...
High Impact weather ongoing. Severe thunderstorm watch through
7 PM. Wind advisory through 8 pm.
A northern and southern stream short wave will phase as it moves
northeast into Ontario this evening. This deepening system will
be supported by strong upper level jet. Meanwhile strong low/mid
level shear is supporting non-thunderstorm wind gusts around 40
to 50 mph. In convection winds could exceed 60 mph.
Wind gusts behind the departing low will remain between 40-50
mph as cooler air wraps into the region. Mixing behind the
surface low is not particularly deep, perhaps tapping into 35 to
45 knot winds around 950 MB suggesting we will maintain a short
window of 40 to 45 mph wind gusts especially near the
shoreline. Some models indicate a particularly strong core of
winds over the eastern lakeshore this evening which could
support non-thunderstorm winds near 60 mph. Believe the cooler
maritime air will help stabilize/reduce the mixing and keep
wind speeds within the wind advisory criteria (gusts up to 57
mph). Skies will clear quickly tonight from west to east. More
stable air will build in overnight with rapidly diminishing
winds after dark. Temperatures will fall into the upper 40s to
lower 50s.
&&
.SHORT TERM /SATURDAY THROUGH TUESDAY/...
Near zonal flow will set up with weak surface high pressure for
Saturday. Airmass will feel notably cooler with a 15 deg drop
in dew points despite temperatures reaching the upper 70s. By
Saturday night models are indicating a weak shortwave
development, though they are divergent on a track. The system
will be southeast of the area and at this time left the Saturday
Night timeframe dry given the uncertainty. Sunday will give way
to increased clouds as a cold front sinks southward from the
upper lakes.
Models continue to push next cold front across the area Sunday.
The GFS and ECMWF push the front through late Sunday afternoon,
with the front exiting the area Sunday evening. NAM is a little
faster and cooler, but since GFS has been consistent with
timing and it is close to ECMWF timing will go with GFS timing
for now. Since models have been consistent have bumped pops up
to likely. High pressure builds in quickly Sunday night and
remains over the Lower Lakes through mid week.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Large area of high pressure remains over the Lower Lakes through mid
week keeping the area dry with high temps in the 70s. Timing of
the next system differs slightly. The GFS moves the next system
into the area Wednesday night while the ECMWF is a little slower
holding off until early Thursday. For the forecast will go chance
pops Wednesday night with likely pops on Thursday. High pressure
builds in again quickly Thursday night so that next Friday looks dry
for now.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
Convection over IN/MI will move rapidly east across all TAF
sites through the afternoon. There will be a brief period of 2SM
in the heavier rain, but the main concern will be the strong
winds over 45 knots. Severe storms are possible with gusts over
50 knots. Behind the line winds will increase out of the wnw as
an area of low pressure lifts into Ontario. The winds will gust
for 40-45 knots through sunset with gradual improving. Ceilings
will remain VFR apart from thunderstorms this evening. High
pressure on Saturday will favor VFR conditions throughout.
OUTLOOK...Non-VFR may occur again Sunday into Sunday night in
showers.
&&
.MARINE...
Cold front near the Islands will sweep across remainder of the lake
next couple of hours. Winds increase to gale force behind the
front. Some storms in the line of thunderstorms ahead of the front
have produce winds in excess of 50kt. Severe thunderstorm watch 74
is in effect until 7PM EDT. Winds will diminish quickly overnight
as high pressure builds in. Next small craft advisory will be
needed Sunday afternoon and night as next cold front moves across
the lake, and winds turn to the NW at 15 to 25 knots. Lake quiets
down on Monday as high pressure builds back over the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 8 PM EDT this evening for OHZ011>014-
020>023-031>033-038-089.
Wind Advisory until 6 PM EDT this evening for OHZ003-006>010-
017>019-027>030-036-037-047.
PA...Wind Advisory until 8 PM EDT this evening for PAZ001>003.
MARINE...Low Water Advisory until 8 PM EDT this evening for LEZ142>145-
162>165.
Gale Warning until 8 PM EDT this evening for LEZ142>145-
162>165.
Gale Warning until 11 PM EDT this evening for LEZ146>149-
166>169.
&&
SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...Jamison
MARINE...DJBHazardous weather outlook, May 4, 2:55 PM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 255 PM EDT Fri May 4 2018 OHZ009-010-018-019-027>030-036-037-047-051900- Erie-Lorain-Seneca-Huron-Wyandot-Crawford-Richland-Ashland-Marion- Morrow-Knox- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OHZ003-006>008-017-051900- Lucas-Wood-Ottawa-Sandusky-Hancock- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OHZ011>014-020>023-031>033-038-089-PAZ001>003-051900- Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ144-145-164-165-051900- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ142-143-162-163-051900- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ146>149-166>169-051900- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-051900- Lake Erie open waters from Ripley to Buffalo NY- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 4, 3:47 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG BRIMFIELD 41.09N 81.35W
05/04/2018 PORTAGE OH BROADCAST MEDIA
A LARGE BRANCH FROM A LIVE TREE WAS SNAPPED. PICTURE
RELAYED VIA WKYC ON SOCIAL MEDIA.
&&
CRILEYLocal storm report, May 4, 3:57 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST ASHTABULA 41.88N 80.80W
05/04/2018 M61 MPH ASHTABULA OH ASOS
&&
CRILEYLocal storm report, May 4, 4:29 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 4 NE WALDO 40.50N 83.03W
05/04/2018 MARION OH TRAINED SPOTTER
12-16 DIAMETER TREE DOWN, LARGE TREE LIMBS DOWN. MEASURED
52 MPH WINDS.
&&
PSAUNDERLocal storm report, May 4, 5:16 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 2 E MANSFIELD 40.76N 82.49W
05/04/2018 RICHLAND OH LAW ENFORCEMENT
TREE BLOCKING ROAD ON ROUTE 430
&&
PSAUNDERLocal storm report, May 4, 5:33 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 WSW WOOSTER 40.81N 81.97W
05/04/2018 WAYNE OH LAW ENFORCEMENT
TREE DOWN
&&
PSAUNDERLocal storm report, May 4, 5:39 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
539 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 W DALTON 40.79N 81.76W
05/04/2018 WAYNE OH LAW ENFORCEMENT
TREE BRANCHES BROUGHT DOWN POWER LINES.
&&
PSAUNDERThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:01 PM EDT | Small Craft Advisory | CLE | 7 hr | |
| May 4, 3:34 AM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 14 hr |
| May 4, 4:11 AM EDT | Gale Warning | CLE | 15 hr | |
| May 4, 9:32 AM EDT | Low Water Advisory | CLE | 8 hr | |
| May 4, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 45 min |
| May 4, 1:17 PM EDT | Special Marine Warning | CLE | 88 min | |
| May 4, 1:29 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 4, 2:03 PM EDT | Special Marine Warning | CLE | 97 min | |
| May 4, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Richland, Summit, Wayne | 45 min |
| May 4, 3:02 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 43 min |
| May 4, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 42 min |
| May 4, 3:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 24 min |
| May 4, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 18 min |
| May 4, 3:33 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
| May 4, 3:36 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Richland | 23 min |
| May 4, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 20 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.